MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209160
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, the device broke.Broken pieces were removed from patient using tweezers.No back up device was available.No delay or patient injuries were reported.
 
Additional Manufacturer Narrative
The reported 180 degree cuff stitch right intended for use in treatment, has been returned for evaluation.The distal tip has been broken off and was not returned for evaluation.The devices shaft is bent.Examination of the break area shows no material voids.The break area does exhibit plastic deformation.The condition of the device indicates it was subjected to excessive forces during use.Per the devices instructions for use under ¿precautions¿ ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, the device broke.Broken pieces were removed from patient using tweezers.The procedure was completed with the same device.No delay or patient injuries were reported.

Brand Name
CUFF STITCH 180 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9102258
Report Number1219602-2019-01156
Device Sequence Number3007691
Product Code NBH
UDI-Device Identifier03596010448910
UDI-Public03596010448910
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209160
Device Lot Number50522077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/21/2019
10/30/2019
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date09/24/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR